View Single Post
Old 06-26-2003, 07:30 PM   #6
laur laur is offline
Veteran
 
Join Date: Sep 2002
Location: utica, IL 61373
Posts: 478
laur HB User
Post

M,
I wish there was something that I could do for you. I feel so bad that you had to go through that visit. Honestly, remember I kept saying that I was breaking out more and more on the azelex and that they were constantly inflamed feeling? Well, maybe the azelex isn't for us. I'm seriously considering tazorac again or maybe even differin except maybe to leave it on overnight every other night or something. The theory of what azeleic acid can do is something I wanted to believe would help me. I know you did too. But I am wondering if my acne or whatever this is has not as much to do with bacteria as it does ( for me ) with my immune system. I have researched and found someone else with lupus that uses Elidel cream and would like to at least try it. If it doesn't help, I'll hush up about it, but I feel like this is something I have to try. To go to bed with nothing at all in one entire area and wake up with 5 - 10 tiny oil filled inflamed pimples is crazy. They have to be coming from somewhere. I know he has told me over and over that this needs to be treated like acne, but after all this time, I realize that nothing has touched it. Its like my body is smarter than the meds even. And I know accutane is what brought you to this place, and yet its all that keeps me from developing painful fluid filled cysts and stuff. I want off of it so bad, M. But I just can't stand the lupus rashes. They hurt so much.
This all feels overwhelming and I'm sure you're ready to deck that dermatologist for saying he wants to turn you into an experiment. I already feel like one myself. I consider myself well educated and able to research things and think on my own so I am no longer going to give my derm the right to assume I'm a guinea pig like he's done for 5 years now. Sometimes I don't think this will ever go away. I know exactly how you feel and I know your pain. You can always come here to vent if you need to. If the azelex doesn't work for you along with adjusting some diet things maybe and checking into (on your own) a little more about the hormone therapy they have you on, then YOU just have to keep looking with OUR help. I've never seen your face, but just know you have to be a beautiful person. I know right now those are hard words to hear, but the sun will shine again for you and you'll get this straightened out and get on with your life. For now, don't worry about the scars and what to do about them. Focus on the hormone issues and getting the acne a bit under control.
By the way M, how long were you on accutane? Is is at all possible that they stopped you TOO soon before the accutane could do its job for You? I realize this is a very sensistive subject for you. I wish I could give you a hug and tell you everything will be ok. Are you still going to use the azelex for now? Maybe the spiro will still kick in for you, but maybe you should check into hormones and acne , and estrogen DOMINANCE and what it all means. Truthfully, it sounds more to me like your acne is continuing as a result of the hormone problems. I'm not sure about bacteria really. Of course, I also don't want to give out advice that I can't support.
And M, we all go into the NEXT cream, or gel or antibiotic with the same high hopes. We all hear how it's worked for so many and have high expectations as a result. I took minocycline for 3 months and just got worse....others have cleared. I took spiro for 5 years and stayed completely clear, and now it won't do anything for it. I've tried, differin, tazorac, avita, triaz, klaron (I think), erythromycin, akne-mycin, accutane, claritin, valtrex, and a host of other things.......none have cleared me. I'm still here fighting the same battle. I have scars and red marks. I get painful pimples and my skin appears pitted. I try moisturizers and they break me out, The creams that are SUPPOSED to be moisturizing only DRY me out.....I feel like a lost cause. My choice has been and will remain......fight or give up . As much as I say that I should just give up, I know I have to keep searching for the answers. I guess your answer and mine won't ever be the same maybe, but we can help each other through the trial and error until we find it. I know how hard it is . I woke up one morning with this problem too. I have been told at every single appointment that this is the one that will do it....this will control it once and for all. And I'm still here searching with everyone else.

When I was getting sick with lupus and before I was diagnosed , I had drs literally (honestly) tell me that there was nothing wrong and nothing they could do. I was told by one dr that I should just go back to church and pray because there was nothing wrong with me. I've left the dr office crying soooo many times, I can't even remember, BUT I was persistant and researched things ON MY OWN and eventually was diagnosed with Lupus. Not the best thing to hear, but at least I had a name and could further research and begin my fight against it. That was 5 years ago. It's changed my entire life and yet all I can think of now is my poor face. I know though, If I don't try to FIX it, no one else will.
You need to get your fighting gloves on and spend the time researching everything you can and then YOU tell them what you want to try (within reason of course and not to interact with something else). Anyway, this is your fight, not the drs. Do you think those drs that told me I was a lost cause and there was nothing wrong with me cared one bit if I was having chest pains and couldn't sleep?? It was my pain and my fight. I'm now trying hard to do the same with this. I have felt this year like I'm losing the battle, but will keep coming here and researching and asking questions and maybe someday I will get this under control and without the accutane.

I know this has been a long post......and they are probably right about us getting email!! LOL.....but I'm here for you and you are in my thoughts and prayers. Do what you need to do for YOU.

L
__________________
laur